Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Is it safe to give Hatric, Nasivion drops and omnacortil for severe cold and blocked ears to child?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2272 Questions
Hello Doctor, my daughter is 4yrs n 4 months old. She had severe cold, cough and fever last week. She also complained of blocked ears. Her ENT advised her Syrup Hatric 3, Nasivion drops for 15 days n syrup omnacortil for 6 days 2.5 ml....3 doses for first 2 days, 2 doses for next 2 days n 1 dose each on last 2 days. We have given this medicine to our daughter 3 times earlier also for glued ear n adenoiditis , first when she was 3 yrs old n last time in Dec 2012. We are really worried to give her steroid again. Please tell us the possible side effects of the drug.
Posted Wed, 18 Dec 2013 in Ear, Nose and Throat Problems
Answered by Dr. Ram Choudhary 1 hour later
Brief Answer: avoid temp variation, cover the head also and medi Detailed Answer: Hi XXXXXXX Welcome to health care magic. Congested throat and recurrent cold is common in children particularly those who don't don't cover themselves with sufficient warm cloths. It is changing season so make sure the child is covered with warm clothes and covers herself with blankets in the night. The medicines your physician has given are good enough. If Hatric is not helping then you can switch to Sinarest. Omnacortil is a steroid that has got many side effects including increase chances of infection, reducing growth potential, raised sugar, hyper tension, headache etc but for duration below 2 weeks there are hardly any side effects. You can continue the present treatment and improve the behavioral factors like insuring that child is covered with warm clothes to protect from excessive temperature variation. I hope the advice will be helpful for you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor